Recently had Juvederm for cheek enhancement, done in an effort to correct the undereye hollowness and nasolabial folds. Unfortunately, the filler injected in the area under the eye and beside the nose has caused me to not be able to smile properly. I can only smile half as wide and an asymmetrical smile at that (causing a rather tactless nephew to comment that I look like I just had a stroke). I need the filler removed, but can't seem to find any information. Any advice on how to get rid of it?
How Can Juvederm Be Removed?
Doctor Answers 7
Can Juvederm be Removed?
Yes, Juvederm can be removed.
Injection of a medication called Hyaluronidase will dissolve the Juvederm because it is a hyaluronic acid material.
Consult with your board certified plastic surgeon and discuss you goals and concerns with your Juvederm injection.
How to get rid of Juvederm
Juvederm and Restylane are similar products made from hyaluronic acid. Hyaluronic acid products are unique in that there is a product which will cause them to melt away within one day. This is a digestive enzyme known as Hyaluronidase. There are several brand names for this product including "Wydase".
Hyaluronidase can be injected into the same area as the filler, and it will cause the filler agent to disolve. Abviously, this will return your face to its pre-injection form.
If you are very unhappy with the results of the injection, Hyaluronidase may be a good option for you.
You might also like...
Hyaluronidase will dissolve Juvederm, Restylane or Perlane but Tincture of Time is the Best
In the unlikely scenario of nodules or undesirable prominence after hyaluronic acid filler injection such as Juvederm, Restylane or Perlane, tincture of time is the best solution as most will resolve in 4 weeks. As a last resort, hyaluronidase can be used to dissolve Juvederm, Restylane or Perlane.
Wydase can be used to remove Juvederm
The good news about using hyaluranic acid products such as juvederm and restylane is that if you don't like it, your physician can inject and enzyme to dissolve it. If you were recently injected, I would recommend waiting several weeks for things to settle before judging your outcome. It would take a lot of product to produce the changes you are describing but it is conceivable that it may occur as a result of swelling.
Wydase injection to dissolve Juvederm, Restylane, or Perlane
Juvederm is a soft tissue filler made from hyaluronic acid, as is Restylane and Perlane. When we desire to lessen the amount of hyaluronic acid product in the soft tissues of the face, a material called Wydase can be injected to 'melt' away the product.
This can be done very quickly in you doctor's office, or by another physician in the area. Be aware, though, that the hyaluronic acid product will dissipate on its own over time even without treatment.
Hope this helps!
It will improve without doing anything.
Little by little it will improve over time. Don't try to remove it because you will probably make it worse. Be patient and it will be better.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.